question-icon

Suggest treatment for high BP when on Meth

default
Posted on Tue, 3 Feb 2015
Question: I am a daily meth user for 1 year I have broken out in a terrible rash I have been given 20 milligrams prednisone can I take low doses of meth to avoid the crash and also take the prednisone. I also have moderate high blood pressure and take lisinopril once a day
doctor
Answered by Dr. Kathy Robinson (2 hours later)
Brief Answer:
Prednisone and methamphetamine can raise blood pressure.

Detailed Answer:
Hello and thank you for your question.

If you do this, you will need to monitor your blood pressure carefully. Both methamphetamine and prednisone can raise the blood pressure. If you do not have a blood pressure cuff, you should buy or borrow one and check your blood pressure several times a day while you are on the prednisone.

Please consider getting your self off the meth even if it means going into a drug treatment facility. If your blood pressure is more than 200/100, you should go to the emergency department immediately.

Consider consulting your doctor that prescribes lisinopril, letting them know the situation and having them give you an additional blood pressure medication called clonidine that you may use to help control your blood pressure and help you get off the meth.

I wish you good health.
Thanks for using HCM.
Above answer was peer-reviewed by : Dr. Ashwin Bhandari
doctor
default
Follow up: Dr. Kathy Robinson (1 hour later)
I want to thank you for your answer I am getting off the meth I was stupid to get on in the first place I can quit it's just that with this rash my immunities are down and I'm afraid I will not be able to function to support my family at this very moment but I do have a quit date which will be at the end of the prednisone or the end of the rash whichever comes firstso thank you again and please be assured that this is one person off of meth
doctor
Answered by Dr. Kathy Robinson (4 minutes later)
Brief Answer:
so glad that you have a plan in place

Detailed Answer:
Thanks for your follow up. I know that getting off any substance is a struggle. You have already taken the hardest step and that is making the commitment to do it. I am happy for you and your family and wish you much success and health in your future
Dr. Robinson
Above answer was peer-reviewed by : Dr. Ashwin Bhandari
doctor
Answered by
Dr.
Dr. Kathy Robinson

General & Family Physician

Practicing since :1989

Answered : 3523 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest treatment for high BP when on Meth

Brief Answer: Prednisone and methamphetamine can raise blood pressure. Detailed Answer: Hello and thank you for your question. If you do this, you will need to monitor your blood pressure carefully. Both methamphetamine and prednisone can raise the blood pressure. If you do not have a blood pressure cuff, you should buy or borrow one and check your blood pressure several times a day while you are on the prednisone. Please consider getting your self off the meth even if it means going into a drug treatment facility. If your blood pressure is more than 200/100, you should go to the emergency department immediately. Consider consulting your doctor that prescribes lisinopril, letting them know the situation and having them give you an additional blood pressure medication called clonidine that you may use to help control your blood pressure and help you get off the meth. I wish you good health. Thanks for using HCM.